Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I need an honest suggestion III
Sep 7, 2005

Dr. Brian thank you for your answer. I just wanted to clarfy the issue regarding my regimen. Let me remind you that I am alrady taking TENOFOVIR. My current combo is REYATAZ-NORVIR/TENOFOVIR (Viread)/COMBIVIR. My doctor is considering the AZT part of COMBIVIR as an active drug. I am resistant to both FTC and 3TC. So, changing to TRUVADA is changing to something that I am already taking which is Tenofovir. My goal is getting off the AZT. She says that in the case of EPZICOM I am resistant to both and in the case of TRUVADA I am reistant to FTC. So, I would be taking 2 active drugs, REYATAZ & TENOFOVIR. Do you still think that switching to TRUVADA would keep a long term virus suppression? Thnak you again for you help. Alex

Response from Dr. Conway

We are taking a calculated risk here, that a 3TC or FTC-containing combination will be effective at maintaining virologic suppression. If this is true, you will end up on a very simple regimen and get away from the AZT. I would not use such a combination in a situation such as yours to achieve suppression (because of the pre-existing resistance). However, I would be willing to try it here, as long as you get a viral load test done in the first month after the change, to see if the viral load is still undetectable. If it is, you're fine. If not, there will be no long-term harm as long as the situation is addressed immediately, to change the regimen to achieve viral suppression once again.



Previous
transmssion and PEP part 2
Next
thanks your reply

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement